Texas, 2004

Flood in Texas, April 6, 2004

April 6, 2004 · NWS EWX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 6, 10:09 AM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 6, 10:09 AM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1106 AM CDT TUE APR  6 2004

.UPDATE...
UPDATED TO INCLUDE NEW TORNADO WATCH #47 FOR DEWITT...KARNES AND
LAVACA COUNTIES THRU 4 PM CDT.

&&

.PREV DISCUSSION...
UPDATED FORECAST TO REMOVE POPS FROM THE WEST THIS AFTERNOON AND
DECREASE POPS ACROSS THE EAST TO 50-60 PERCENT. TWEAKED MAX TEMPS
DOWN A FEW DEGREES ACROSS THE EAST TODAY BASED ON CLOUD COVER AND
RAIN COOLING. ADDED FOG FOR LATE TONIGHT AND EARLY TOMORROW MORNING
GIVEN WET SURFACES AND DRY AIR FORECAST TO MOVE OVER SOUTH CENTRAL
TEXAS AND TRAP A SHALLOW MOIST LAYER AT THE SURFACE.

ALSO CLEARED OUR COUNTIES FROM TORNADO WATCH #46. CONDITIONS REMAIN
FAVORABLE FOR DEVELOPMENT OF TORNADOES CLOSER TO THE COAST.

SEVERE THUNDERSTORM WATCH #45.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
...FLASH FLOOD WATCH IN EFFECT EASTERN TWO-THIRDS TIL 2 PM CDT...
...TORNADO WATCH IN EFFECT FOR DEWITT...KARNES AND LAVACA UNTIL 4 PM
CDT...

&&

11/01/DC/PM
Hazardous weather outlook, Apr 6, 4:00 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CDT TUE APR 6 2004

TXZ171>173-183>194-202>209-217>225-228-071000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
500 AM CDT TUE APR 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 2PM THIS AFTERNOON.
WIDESPREAD RAINFALL MOUNTS OF 2 TO 4 INCHES ARE POSSIBLE.
THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF
THE TEXAS HILL COUNTRY AND SOUTH CENTRAL TEXAS LATE THIS EVENING AND
INTO THE EARLY MORNING HOURS.  WIND GUSTS TO NEAR 60 MPH WILL BE
THE PRIMARY SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

In the hours before

Local storm report, Apr 6, 7:53 AM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
853 AM CDT TUE APR 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0850 AM     FLASH FLOOD      AUSTIN                  30.31N 97.75W
04/06/2004                   TRAVIS             TX   BROADCAST MEDIA

            WATER COVERS THE ROAD TO 3 TO 4 FEET AT PLUGERVILLE ROAD,
            2 VEHICLES UNDER THE WATER. 1 FOOT OF WATER OVER ANDERSON
            ROAD / HIGHWAY 290. 1 FATALITY.

&&

PM
Local storm report, Apr 6, 7:55 AM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
855 AM CDT TUE APR 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0430 AM     HAIL             CEDAR CREEK             30.08N 97.50W
04/06/2004  1.00 INCH        BASTROP            TX   BROADCAST MEDIA

            LARGE HAIL ON HIGHWAY 183 NEAR CEDAR CREEK.

&&

PM
Local storm report, Apr 6, 7:55 AM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
855 AM CDT TUE APR 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0854 AM     HAIL             CEDAR CREEK             30.08N 97.50W
04/06/2004  1.00 INCH        BASTROP            TX   BROADCAST MEDIA

            LARGE HAIL ON HIGHWAY 183 NEAR CEDAR CREEK AT 430 AM.

&&

PM
Local storm report, Apr 6, 8:24 AM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
924 AM CDT TUE APR 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0923 AM     FLOOD            ROUND ROCK              30.52N 97.67W
04/06/2004                   WILLIAMSON         TX   BROADCAST MEDIA

            HIGHWAY 685 AT BRUSHY VREEK IS CLOSED AND LAKE CREEK IS
            OUT OF ITS BANKS.

&&

PM
Local storm report, Apr 6, 8:53 AM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
953 AM CDT TUE APR 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0825 AM     FLOOD            10 SSE ROCKSPRINGS      29.88N 100.15W
04/06/2004                   EDWARDS            TX   BROADCAST MEDIA

            HIGH WATER RESCUE AT THE BRIDGE ON HIGHWAY 335 AT THE
            EDWARDS/REAL COUNTY LINE.

&&

PM
Special weather statement, Apr 6, 9:37 AM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1037 AM CDT TUE APR 6 2004

TXZ193-194-207>209-221>225-061636-
BASTROP-CALDWELL-DE WITT-FAYETTE-GONZALES-GUADALUPE-KARNES-LAVACA-
LEE-WILSON-

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CLEARED THE
FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS FROM TORNADO WATCH NUMBER
46...

BASTROP...CALDWELL...DE WITT...FAYETTE...GONZALES...GUADALUPE...
KARNES...LAVACA...LEE AND WILSON.

SHOWERS AND A FEW THUNDERSTORMS WILL PERSIST OVER THE EASTERN HALF OF
SOUTH CENTRAL TEXAS...BUT CONDITIONS ARE NO LONGER FAVORABLE FOR
TORNADOES TO DEVELOP.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Uvalde

When
April 6, 12:00 PM CST to 11:00 PM CST
Where
Uvalde forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
29.357, -99.762 (the zone’s center; the record gives no point)

The Frio River near Uvalde crested at 16.72 feet on April 6 at 1800CST, where flood stage is 12 feet.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393292.